Alert archive / South Dakota / Blizzard Watches in 2015

Blizzard Watch 2, NWS Aberdeen, SD

March 1, 201515 counties in South Dakota; Big Stone County, Minnesota

NWS Aberdeen, SD issued this blizzard watch at Mar 1, 2015, 9:53 PM CST for 15 counties in South Dakota; Big Stone County, Minnesota. It took effect at Mar 3, 2015, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2015, 9:53 PM CST (03:53 UTC)
In effect from
Mar 3, 2015, 12:00 AM CST
Expired
Mar 2, 2015, 2:31 PM CST
In force
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Buffalo County, SD, Clark County, SD, Codington County, SD, Deuel County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Spink County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS43 KABR 020353
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
953 PM CST SUN MAR 1 2015

...POSSIBLE BLIZZARD CONDITIONS BY EARLY TUESDAY...

.VERY STRONG NORTH NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO
AT LEAST 45 MPH WILL BE POSSIBLE BY LATE MONDAY NIGHT CARRYING
OVER INTO TUESDAY. A BAND OF MODERATE SNOWFALL IS EXPECTED TO
COMBINE WITH THE STRONG WINDS...WITH WHITEOUT CONDITIONS POSSIBLE.

SDZ017-018-033>037-045-048-051-021600-
/O.NEW.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
953 PM CST SUN MAR 1 2015 /853 PM MST SUN MAR 1 2015/

...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* TIMING...BLIZZARD CONDITIONS ARE EXPECTED BY LATE MONDAY NIGHT.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH
  GUSTS TO AT LEAST 45 MPH COULD PRODUCE QUARTER MILE OR LESS
  VISIBILITY IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$

MNZ046-SDZ019>023-021600-
/O.NEW.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/
BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
953 PM CST SUN MAR 1 2015

...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

* TIMING...BLIZZARD CONDITIONS ARE EXPECTED BY LATE TUESDAY
  MORNING. 

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH
  GUSTS TO AT LEAST 45 MPH COULD PRODUCE QUARTER MILE OR LESS
  VISIBILITY IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$

DORN
2 follow-up statements
126 
WWUS43 KABR 021023
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
423 AM CST MON MAR 2 2015

...POSSIBLE BLIZZARD CONDITIONS LATE TONIGHT INTO TUESDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT
AND TUESDAY...SPREADING SNOW AND STRONG WINDS ACROSS THE REGION.
AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. 

SDZ017-018-033>037-045-048-051-022230-
/O.CON.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
423 AM CST MON MAR 2 2015 /323 AM MST MON MAR 2 2015/

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY LATE TONIGHT.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 50 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY
  IN FALLING AND BLOWING SNOW LATE TONIGHT.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$

MNZ046-SDZ019>023-022230-
/O.CON.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/
BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
423 AM CST MON MAR 2 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 45 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY IN
  FALLING AND BLOWING SNOW ON TUESDAY.

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND
FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE
EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS
AND MAKE TRAVEL VERY DANGEROUS.

&&

$$
193 
WWUS43 KABR 022031
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
231 PM CST MON MAR 2 2015

...HAZARDOUS WINTER WEATHER CONDITIONS...INCLUDING POSSIBLE
BLIZZARD CONDITIONS...EXPECTED LATE TONIGHT INTO TUESDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS
TONIGHT AND TUESDAY SPREADING SNOW AND STRONG WINDS ACROSS THE
REGION. AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. THIS
SYSTEM LOOKS TO PRODUCE A BAND OF HEAVIER SNOW SOMEWHERE FROM
SOUTHWEST SOUTH DAKOTA TO WEST CENTRAL MINNESOTA. UNCERTAINTY IN
EXACTLY WHERE THIS BAND WILL SET UP MAY RESULT IN CURRENT FORECAST
SNOW AMOUNTS BEING OFF BY AN INCH OR SO AND UP TO 50 MILES IN
LOCATION. 

SDZ033>037-045-048-051-031000-
/O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/
/O.NEW.KABR.BZ.W.0002.150303T0600Z-150303T1800Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
231 PM CST MON MAR 2 2015 /131 PM MST MON MAR 2 2015/

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY. THE BLIZZARD WATCH IS NO
LONGER IN EFFECT. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE LATE TONIGHT THROUGH
  TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ046-SDZ019>023-031000-
/O.UPG.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/
/O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/
BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
231 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ018-031000-
/O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/
/O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/
SPINK-
INCLUDING THE CITY OF...REDFIELD
231 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ039-SDZ007-008-011-031000-
/O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/
TRAVERSE-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...BRITTON...SISSETON...WEBSTER
231 PM CST MON MAR 2 2015

...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ017-031000-
/O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/
/O.NEW.KABR.WW.Y.0008.150303T1200Z-150304T0000Z/
FAULK-
INCLUDING THE CITY OF...FAULKTON
231 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW AND BLOWING SNOW EXPECTED BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...2 TO 3 INCHES OF SNOW WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ003-004-009-015-016-031000-
/O.NEW.KABR.WW.Y.0008.150303T0600Z-150303T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
231 PM CST MON MAR 2 2015 /131 PM MST MON MAR 2 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/
TUESDAY.

* TIMING...SNOW AND BLOWING SNOW EXPECTED LATE TONIGHT INTO
  TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...ONE HALF INCH TO 2 INCHES OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ005-006-010-031000-
/O.NEW.KABR.WW.Y.0008.150303T1200Z-150304T0000Z/
MCPHERSON-BROWN-EDMUNDS-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH
231 PM CST MON MAR 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM TO 6 PM CST TUESDAY.

* TIMING...SNOW AND BLOWING SNOW EXPECTED BY TUESDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR
  LESS IN FALLING AND BLOWING SNOW.

* SNOW/ICE ACCUMULATIONS...1 TO 2 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

PARKIN

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Mar 1, 9:32 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 1, 9:32 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CST SUN MAR 1 2015

.UPDATE...
ISSUED AT 924 PM CST SUN MAR 1 2015

NO PLANS TO UPDATE THE TONIGHT PERIOD AT THIS TIME. GENERALLY
CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO FALL TO
NEAR FORECAST LOWS.

THE BIGGER CONCERN IS THE LOW PRESSURE SYSTEM CHURNING OVER THE
FAR SOUTHWESTERN U.S. RIGHT NOW. ALL THE LATEST AVAILABLE MODEL
OUTPUT CONTINUES TO SUPPORT THE POTENTIAL FOR A BAND OF 2 TO 5
INCHES OF SNOWFALL OVER THIS CWA LATER MONDAY NIGHT INTO TUESDAY.
CONFIDENCE IS INCREASING THAT THIS PRECIPITATION WILL BE FALLING
AT THE SAME TIME THAT STRONG NORTH-NORTHWEST WINDS OF 20 TO 35
MPH WITH GUSTS TO 45 MPH WILL BE DEVELOPING BEHIND A COLD FRONT
FORECAST TO ACCELERATE QUICKLY INTO THE GREAT LAKES REGION ON
TUESDAY. THE POTENTIAL FOR SEEING A WINDOW OF BLIZZARD CONDITIONS
APPX 6 TO 9 HOURS LONG FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
AFTERNOON APPEARS TO BE DEVELOPING. INTERSTATE 90 WOULD BE
IMPACTED DURING THE MORNING HOURS ON TUESDAY...WHILE IT LOOKS LIKE
THE WALL OF WIND AND SNOW WOULD BE TRANSLATING OVER TO THE
INTERSTATE 29 CORRIDOR MAINLY FROM LATE MORNING THROUGH LATE
AFTERNOON ON TUESDAY. A BLIZZARD WATCH WILL BE GOING INTO EFFECT
FOR THIS REASON SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 331 PM CST SUN MAR 1 2015

A SIGNIFICANT WINTER STORM AFFECTING THE REGION MONDAY NIGHT
THROUGH TUESDAY WILL BE THE MAIN FORECAST CHALLENGE.

AN UPPER LEVEL TROUGH CURRENTLY CROSSING THE REGION IS PRODUCING
SCATTERED SNOW SHOWERS OVER MOST OF THE AREA. THE SNOW SHOWERS
SHOULD CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING UPON
SUNSET.

DECENT MOISTURE ADVECTION WILL DEVELOP ON MONDAY AHEAD OF AN UPPER
LEVEL TROUGH OUT WEST. PWATS CLIMB CONSIDERABLY DURING THE
AFTERNOON HOURS...PEAKING IN THE EASTERN CWA AROUND FOUR TENTH OF
AN INCH. SOME MODELS CONTINUE TO SUGGEST LIGHT SNOW OCCURRING LATE
MONDAY AFTERNOON WITH THE WAA. WHILE THIS SEEMS A LITTLE OVER
DONE...WILL MATCH SURROUNDING OFFICES AND ADD A SLIGHT CHANCE OF SNOW.
STRONG SOUTHERLY WINDS ARE LIKELY ON MONDAY...POSSIBLE REACHING
WIND ADVISORY CRITERIA IN SOME AREA. LATER SHIFTS MAY CONSIDER A
WIND HEADLINE.

THE BIGGEST ISSUE IN THE SHORT TERM IS THE PLACEMENT OF THE
HEAVIEST BAND OF SNOW MONDAY NIGHT/TUESDAY MORNING. THE 12Z MODEL
RUNS OF THE GEM/NAM WERE THE FURTHEST NORTHWEST MODEL SOLUTIONS
WITH THE HEAVIEST SNOW OCCURRING FROM KPIR TO KABR...TO KFAR. THE
ECMWF IS THE MOST CONSISTENT AND CONTINUES TO SHOW SOUTHEASTERN
SOUTH DAKOTA RECEIVING THE MOST SNOW. FOR THIS FORECAST
PACKAGE...FAVORED A NUDGE NORTHWARD WITH THE HEAVIEST BAND OF
SNOW BASED ON THE HI-RES ARW/NMM. AREAS ALONG AND SOUTHEAST OF A
LINE FROM MURDO...MILLER...WEBSTER...TO ORTONVILLE MN WILL HAVE
THE BEST POTENTIAL OF SEEING 2 TO 4 INCHES OF SNOW BY TUESDAY
AFTERNOON.

TO COMPLICATE MATTERS...A STRONG COLD FRONT WILL PUSH ACROSS THE
REGION...MAINLY ON TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE. AT THIS TIME...THE
STRONGEST WINDS APPEAR TO OCCUR AFTER THE MORE INTENSE SNOWFALL.
WHILE BLOWING SNOW AND DRIFTING SNOW IS POSSIBLE...WIDESPREAD
BLIZZARD CONDITIONS ARE A LITTLE MORE UNCERTAIN.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 331 PM CST SUN MAR 1 2015

AN UPPER LEVEL TROUGH WILL TRACK ACROSS THE PLAINS ON
WEDNESDAY...THEN NORTHWEST FLOW WILL DOMINATE THROUGH THE LONG
TERM PERIOD...WITH JUST A COUPLE OF SHORTWAVES MOVING OVERHEAD.
SURFACE HIGH PRESSURE WILL SETTLE IN OVER THE REGION ON
WEDNESDAY,,,THEN GETS PUSHED SOUTHEAST WEDNESDAY NIGHT AHEAD OF AN
APPROACHING TROUGH. THE TROUGH THEN SLOWLY MEANDERS EASTWARD
THROUGH FRIDAY NIGHT WHEN HIGH PRESSURE ONCE AGAIN TRACKS ACROSS
ON SATURDAY. NOT MUCH AGREEMENT IN THE MODELS ON SUNDAY AS THE GFS
TRACKS A CLIPPER NORTH AND EAST OF THE STATE...WHILE THE ECMWF
DOES NOT. ALL IN ALL...THE ENTIRE EXTENDED PERIOD LOOKS TO BE DRY
AT THIS TIME.

WEDNESDAY WILL BE A CHILLY DAY ACROSS THE CWA WITH HIGH PRESSURE
OVERHEAD. HIGHS IN THE SINGLE DIGITS TO MID TEENS WILL BE COMMON.
WAA THEN DEVELOPS AND LOOKS TO MAKE FOR A NICE WARMING TREND
THROUGH THE REST OF THE PERIOD. AFTER HIGHS IN THE 20S AND 30S ON
THURSDAY...HIGHS IN THE MID 30S TO UPPER 40S WILL BE THE RULE
FRIDAY...SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 602 PM CST SUN MAR 1 2015

SKIES THIS AFTERNOON ARE MAINLY SCATTERED VFR CLOUDS. AND...THERE
HAVE BEEN SOME SUNSHINE-INDUCED SNOW SHOWERS OR FLURRIES AROUND AS
WELL. RADAR/SATELLITE TRENDS SUGGEST -SN/CLOUDS ARE ON THE
DECREASE...SO STARTING THE 00Z TAFS OFF WITH GOOD VFR /EXCEPT AT
KATY WHERE THERE COULD BE A FLURRY OR TWO AROUND FOR ANOTHER HOUR
OR SO/...WHICH IS EXPECTED TO PERSIST THROUGH THE ENTIRE TAF VALID
PERIOD.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...DORN
Hazardous weather outlook, Mar 1, 3:18 AM CST, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
318 AM CST SUN MAR 1 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
318 AM CST SUN MAR 1 2015 /218 AM MST SUN MAR 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO THE REGION LATE
MONDAY AND TUESDAY. THE HEAVIEST BAND OF SNOWFALL IS EXPECTED
ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHERN
MINNESOTA...HOWEVER SOME AREAS OF CENTRAL AND NORTHEAST SOUTH
DAKOTA AS WELL AS WEST CENTRAL MINNESOTA COULD SEE ANYWHERE FROM
1 TO 3 INCHES. THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO
WHERE THE BAND OF HEAVIEST SNOWFALL WILL SET UP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:31 PM CSTBlizzard WarningABRBuffalo, Clark, Codington, Day, Deuel, Grant and 11 more22 hr
Mar 2, 2:31 PM CSTWinter Weather AdvisoryABRBrown, Campbell, Clark, Codington, Corson, Day and 12 more27 hr

Nearby

Blizzard Watches in South Dakota, 2015Blizzard Watches in Minnesota, 2015Every blizzard watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.